Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 131, NWS Shreveport, LA

May 9, 20215 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2021, 5:28 PM CDT for 5 counties in Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2021, 5:28 PM CDT (22:28 UTC)
Expired
May 9, 2021, 6:30 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX

The radar

The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 5:53 PM CDTTSTM WND DMGLufkin, TXCORRECTS PREVIOUS TSTM WND DMG REPORT FROM LUFKIN. DOWNED TREES REPORTED ON FM 2497, FM 328, FM 1669, SH 103 WEST, FM 1475, FM 706 AT CRAWFORD CREEK AND FM 2109. CREWS ARE RESPONDING TO DOWNED TREES IN SEVERAL LOCATIONS IN ANGELINA COUNTY INCLUDING SH 103 WEST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 1:14 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
853 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WUUS54 KSHV 092228
SVRSHV
TXC005-073-347-403-405-092330-
/O.NEW.KSHV.SV.W.0131.210509T2228Z-210509T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
528 PM CDT Sun May 9 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southern Nacogdoches County in eastern Texas...
  Angelina County in eastern Texas...
  San Augustine County in eastern Texas...
  Sabine County in eastern Texas...
  Southeastern Cherokee County in northeastern Texas...

* Until 630 PM CDT.

* At 528 PM CDT, severe thunderstorms were located along a line 
  extending from near Apple Springs to 6 miles southeast of Etoile 
  to San Augustine, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lufkin, Diboll, Milam, Hudson, Huntington, San Augustine, Hemphill,
  Pineland, Wells, Bland Lake, Woden, Pollok, Rosevine, Macune,
  Etoile, Burke, Zavalla, Chireno, Broaddus and Central.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3110 9465 3111 9475 3117 9486 3123 9486
      3126 9490 3128 9488 3132 9490 3134 9496
      3138 9495 3144 9501 3145 9504 3152 9491
      3161 9410 3153 9390 3140 9370 3116 9383
      3114 9402 3111 9406 3103 9447
TIME...MOT...LOC 2227Z 296DEG 22KT 3128 9494 3130 9439 3153 9408 

HAIL...1.00IN
WIND...60MPH
 
$$

15
2 follow-up statements
457 
WWUS54 KSHV 092258
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
558 PM CDT Sun May 9 2021

TXC073-092308-
/O.CAN.KSHV.SV.W.0131.000000T0000Z-210509T2330Z/
Cherokee TX-
558 PM CDT Sun May 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Texas.

LAT...LON 3110 9465 3111 9475 3117 9486 3123 9486
      3126 9490 3128 9488 3132 9490 3134 9496
      3138 9495 3143 9479 3161 9410 3153 9390
      3140 9370 3116 9383 3114 9402 3111 9406
      3103 9447
TIME...MOT...LOC 2258Z 308DEG 16KT 3120 9481 3128 9431 3149 9390 

$$

TXC005-347-403-405-092330-
/O.CON.KSHV.SV.W.0131.000000T0000Z-210509T2330Z/
Nacogdoches TX-Angelina TX-San Augustine TX-Sabine TX-
558 PM CDT Sun May 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN NACOGDOCHES...ANGELINA...SAN AUGUSTINE AND SABINE
COUNTIES...

At 558 PM CDT, severe thunderstorms were located along a line
extending from Diboll to 10 miles southeast of Etoile to 6 miles
northwest of Milam, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lufkin, Diboll, Milam, Hudson, Huntington, San Augustine, Hemphill,
Pineland, Bland Lake, Rosevine, Macune, Etoile, Burke, Zavalla,
Chireno, Broaddus, Central, Bronson, Redland and McElroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3110 9465 3111 9475 3117 9486 3123 9486
      3126 9490 3128 9488 3132 9490 3134 9496
      3138 9495 3143 9479 3161 9410 3153 9390
      3140 9370 3116 9383 3114 9402 3111 9406
      3103 9447
TIME...MOT...LOC 2258Z 308DEG 16KT 3120 9481 3128 9431 3149 9390 

HAIL...1.00IN
WIND...60MPH
 
$$

15
632 
WWUS54 KSHV 092319
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
619 PM CDT Sun May 9 2021

TXC005-347-403-405-092330-
/O.CON.KSHV.SV.W.0131.000000T0000Z-210509T2330Z/
Nacogdoches TX-Angelina TX-San Augustine TX-Sabine TX-
619 PM CDT Sun May 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN NACOGDOCHES...SOUTHERN ANGELINA...SAN AUGUSTINE AND
SABINE COUNTIES...

At 619 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Diboll to 13 miles north of
Ebenezer to near Macune to near Milam, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Diboll, Milam, Huntington, San Augustine, Hemphill, Pineland,
Rosevine, Macune, Bland Lake, Zavalla, Broaddus, Shawnee, Bronson,
McElroy, Yellowpine, Dolan and Chinaquapin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3110 9465 3111 9475 3117 9486 3125 9467
      3131 9444 3161 9410 3153 9390 3140 9370
      3116 9383 3114 9402 3111 9406 3103 9447
TIME...MOT...LOC 2318Z 310DEG 17KT 3111 9463 3122 9424 3136 9414 3144
9384

HAIL...1.00IN
WIND...60MPH
 
$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:20 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 9, 4:20 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
420 PM CDT Sun May 9 2021

.UPDATE.../Late This Afternoon through Tonight/

Quick update to add Angelina, San Augustine, and Sabine Counties
into Severe Thunderstorm Watch #157. Strong to severe convection
will be threatening these areas over the next few hours. /12/

&&

.PREV DISCUSSION... /issued 256 PM CDT Sun May 9 2021/

SHORT TERM.../Tonight through Monday Night/

Severe weather conditions wind down tonight, however, the main
hazard will then evolve into a heavy rain threat, especially south
of the I-20 corridor. With the frontal boundary slowing down as it
approaches our southern zones, the potential for isolated flash
flooding increases as it focuses moisture over Deep East Texas
into Central Louisiana. That moisture includes well above average
precipitable water values of at least 1.5 inches or more. What
limits the magnitude of the flash flooding threat for tonight
involves the eventual progression of the frontal boundary, which
may prevent storms from training over the same areas. The WPC has
a Day 1 slight risk for excessive rainfall of 2 to 3 inches (with
isolated higher amounts possible) over most of the Ark-La-Tex with
the latest update trending the risk area further south. While the
flash flooding threat for tonight remains isolated, all rainfall
from today reduces soil capacity for the additional rainfall
arriving tomorrow and Tuesday, boosting the likelihood of Flash
Flood Watch issuance after tonight.

As the frontal boundary will linger over our area tonight, this
bisection of air masses will produce a gradient of low
temperatures ranging from the lower-50s north of the I-30 corridor
to the upper-60s in Deep East Texas and Central Louisiana. This
gradient of temperatures also continues into tomorrow with
precipitation moderating the diurnal curve to a range of highs in
the upper-60s to upper-70s. This second round of precipitation
will develop along the frontal boundary, still lingering near the
I-20 corridor on Monday afternoon, and continue through the night
to keep temperatures mostly near average in the mid-50s to low-
60s. /16/

LONG TERM.../Tuesday through Sunday/

By Tuesday morning, the cold front should have slipped S of the
region into SE TX/S LA, although the cool post-frontal air mass will
remain shallow, with periods of overrunning becoming enhanced by
weak perturbations aloft that will begin to eject NE across Cntrl
and E TX ahead of shortwave troughing that will shift E into the
Cntrl Plains and dampen. H850 troughing is progged to be over
portions of SE Ok/Nrn sections of SW AR to start the period, but
should begin to lift back N away from the area in response to the
increased overrunning, with weak shortwave perturbations in the WSW
flow aloft yielding an increase in slightly elevated convection as
it begins to spread ENE into much of the region. Given some
uncertainties with regards to timing of the convection, have delayed
categorical pops until the afternoon for much of the area, although
overall intensity and amounts are still in question given the lack
of a more significant LLJ and low level focusing mechanism. However,
should rainfall rates be high enough especially over areas that
could receive locally heavy rainfall this afternoon and evening from
the deeper convection ahead of the approaching cold front, then
localized flooding will be a possibility over those areas,
especially as the rains continue into Tuesday night and Wednesday
morning.

A second shortwave trough translating ESE out of the Rockies and
into the Plains Wednesday should amplify slightly enough such that a
deep wedge of drier air will begin to advect SE through the region,
thus diminishing the convection from NW to SE during the day. Post-
frontal stratus will linger though, maintaining abnormally cool
temps until a warming trend commences Thursday as cigs lift and
begin to scatter out during the afternoon especially over portions
of SW AR/N LA. Sfc ridging remains progged to nose into the region
Thursday as well, as it shifts SE into the Mid-South region Friday,
resulting in a comfortable return of cooler temps and lower RH's.
Mild afternoon temps and lower RH's should persist to round out the
new work week, before a warming trend commences Saturday as SSE low
level winds return on the backside of the retreating sfc ridge as it
enters the TN Valley/Gulf States. There is better model consensus
today in regards to flat ridging aloft building over the Srn Plains
next weekend, despite the presence of potential shortwave energy
dropping SE atop the ridge over OK/AR Saturday. Low level moisture
advection looks to remain too shallow to support even any isolated
convection, and thus have removed pops Saturday across the Nrn and
Wrn zones, although the moisture profile may be a bit deeper Sunday
with the next potential shortwave (per the ECMWF) rounding atop the
ridge along the Red River Valley. Thus, slight chance pops were
retained for E TX/SE OK/adjacent SW AR, as temps return to more
seasonal norms.

15

PREV DISCUSSION... /issued 128 PM CDT Sun May 9 2021/

UPDATE...

As of 1:15 PM CDT, the frontal boundary has just entered our
northernmost zones, and will gradually focus instability for
discrete storm initiation as it shifts southward. In coordination
with the SPC, Severe Thunderstorm Watch #157 has been issued for
most of the Ark-La-Tex until 9PM CDT. /16/

PREV DISCUSSION... /issued 1232 PM CDT Sun May 9 2021/

AVIATION...

For the 09/18Z TAF update, the VCTS/TSRA has already begun across
some western terminals and that trend will continue well through
the end of the period, MVFR cigs/vis will trend to IFR as the
frontal boundary slowly reaches our southern airspace by 10/10Z,
and post-frontal SHRA will linger through 10/12Z, especially in
eastern terminals. Winds will shift to northeasterly across most
of the airspace by the end of the period. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  70  58  68 /  70  50  70  90
MLU  61  69  58  69 /  90  50  50  80
DEQ  53  67  53  62 /  10  30  60  70
TXK  55  65  55  63 /  40  30  70  80
ELD  54  66  53  64 /  70  40  60  70
TYR  61  70  58  68 /  40  40  70  90
GGG  62  70  57  68 /  60  50  70  90
LFK  68  80  64  74 /  70  60  50  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/16/15
Hazardous weather outlook, May 9, 12:02 PM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1202 PM CDT Sun May 9 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1202 PM CDT Sun May 9 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will increase this afternoon across the
region, near and ahead of a cold front that will enter Northeast
Texas and Southwest Arkansas. The threat for severe weather will
increase as well for much of the region, with damaging winds,
large hail, and an isolated tornado or two possible. Locally heavy
rainfall will also be possible in the stronger storms, which may
lead to localized flash flooding. These storms should gradually
diminish across East Texas and North Louisiana late this evening
and overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

As the cold front continues to shift south into Lower East Texas
and North Louisiana south of the Interstate 20 corridor late
tonight, it should stall Monday over portions of Deep East Texas
and Central Louisiana, with overrunning atop the shallow front
contributing to additional periods of showers and a few
thunderstorms across the region through Wednesday. Periods of
moderate to heavy rainfall will be possible, especially Tuesday
and Tuesday night, which may lead to localized flooding. Isolated
strong storms also can not be ruled out, with hail and locally
gusty winds possible.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon and
evening.

15

In the hours before

Local storm report, May 9, 4:44 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT SUN MAY 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             1 NNW NACOGDOCHES       31.62N 94.66W
05/09/2021  U0.50 INCH       NACOGDOCHES        TX   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&

25
Special weather statement, May 9, 4:44 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
444 PM CDT Sun May 9 2021

ARZ051-059-060-092230-
Howard AR-Hempstead AR-Little River AR-
444 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LITTLE RIVER...
CENTRAL HEMPSTEAD AND SOUTHEASTERN HOWARD COUNTIES UNTIL 530 PM
CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or 11 miles south of Mineral Springs, moving east at 35
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hope, Blevins, Tollette, Fulton, Washington, Saratoga, Ozan, McNab,
Oakhaven, Bright Star, Millwood and Red Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.

LAT...LON 3353 9357 3359 9381 3361 9382 3360 9383
      3360 9384 3361 9385 3361 9387 3364 9399
      3375 9398 3375 9396 3377 9397 3378 9396
      3380 9397 3388 9356
TIME...MOT...LOC 2143Z 274DEG 29KT 3371 9390

33
Special weather statement, May 9, 4:49 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
449 PM CDT Sun May 9 2021

ARZ061-070>072-092230-
Lafayette AR-Miller AR-Nevada AR-Columbia AR-
449 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MILLER...CENTRAL
LAFAYETTE...SOUTHWESTERN NEVADA AND NORTHWESTERN COLUMBIA COUNTIES
UNTIL 530 PM CDT...

At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garland, or 9 miles southwest of Lewisville, moving northeast at 35
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Magnolia, Stamps, Waldo, Lewisville, Buckner, Garland, Canfield,
Smithland, Macedonia, Mount Vernon, Lerch, McKamie, Falcon,
Cornelius, Spirit Lake, Piney Grove, Mars Hill and Noxobe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.

LAT...LON 3315 9310 3317 9378 3334 9384 3348 9354
      3348 9349 3350 9348 3353 9342
TIME...MOT...LOC 2149Z 247DEG 31KT 3329 9372

33
Special weather statement, May 9, 5:09 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
509 PM CDT Sun May 9 2021

TXZ124-125-136-092315-
Upshur TX-Smith TX-Wood TX-
509 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTHERN WOOD
AND WESTERN UPSHUR COUNTIES UNTIL 615 PM CDT...

At 509 PM CDT, Doppler radar was tracking a strong thunderstorm over
Golden, or near Mineola, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mineola, Quitman, Big Sandy, Hawkins, Rosewood, Hoard, Hainesville,
Golden, Alba, Red Springs and Grice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Texas.

LAT...LON 3284 9501 3248 9506 3259 9560 3269 9559
      3272 9564 3280 9564
TIME...MOT...LOC 2209Z 274DEG 30KT 3271 9559

33
Local storm report, May 9, 5:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT SUN MAY 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             2 W HOPE                33.67N 93.62W
05/09/2021  M1.00 INCH       HEMPSTEAD          AR   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED IN THE GUERNSEY
            COMMUNITY WEST OF HOPE.

&&

25
Special weather statement, May 9, 5:18 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
518 PM CDT Sun May 9 2021

TXZ149-152-165-092315-
Cherokee TX-Angelina TX-Nacogdoches TX-
518 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES...WESTERN
ANGELINA AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 615 PM CDT...

At 518 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Wells, or 11 miles north of Apple Springs, moving
southeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, Wells, Pollok, Forest, Burke,
Redland, Clawson, Homer and Central.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern and northeastern Texas.

LAT...LON 3110 9469 3111 9475 3115 9485 3123 9486
      3126 9490 3128 9488 3130 9490 3132 9490
      3134 9491 3134 9495 3138 9495 3142 9500
      3144 9500 3145 9505 3147 9506 3147 9509
      3149 9511 3157 9500 3140 9444 3109 9467
TIME...MOT...LOC 2218Z 307DEG 22KT 3139 9499

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:30 PM CDTSpecial Weather StatementSHVNacogdoches45 min
May 9, 3:56 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches64 min
May 9, 3:59 PM CDTSevere Thunderstorm WarningSHVCherokee42 min
May 9, 4:26 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine64 min
May 9, 4:50 PM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine, Shelby12 hr
May 9, 5:09 PM CDTSpecial Weather StatementSHVWood66 min
May 9, 5:18 PM CDTSpecial Weather StatementSHVAngelina57 min
May 9, 6:23 PM CDTSevere Thunderstorm WarningSHVAngelina, Sabine, San Augustine67 min
May 9, 6:58 PM CDTFlash Flood WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby10 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.